Subacromial injections have been used to treat rotator cuff problems. Previous studies have noted the difficulty in performing accurate injections into this area. In addition, one must also question the effects that misplaced corticosteroids could have on the surrounding tissues. In this case, a 51-year-old woman presented with several weeks of left shoulder pain and was diagnosed with rotator cuff tendonitis. After a subacromial injection with betamethasone and lidocaine, the patient noted 3 weeks of near complete pain relief, followed by a return of her symptoms. A magnetic resonance imaging scan obtained 7 weeks after the injection showed a full-thickness tear of the supraspinatus tendon. Five weeks later, the patient underwent arthroscopic evaluation of the shoulder and subacromial decompression. The rotator cuff tendons were noted to be intact and normal in appearance. The patient eventually had full resolution of her symptoms. Six months postoperatively, she underwent a new scan that showed a normal supraspinatus tendon. Apparently, the subacromial injection penetrated the anterior half of the supraspinatus tendon, causing a transient effect and signal change. One should use caution in the interpretation of magnetic resonance imaging scans of the shoulder soon after the injection of corticosteroids.